Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 54, NWS St. Louis, MO

May 5, 2022Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at May 5, 2022, 10:11 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at May 5, 2022, 4:20 PM CDT. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
May 5, 2022, 10:11 AM CDT (15:11 UTC)
In effect from
May 5, 2022, 4:20 PM CDT
Expired
May 8, 2022, 4:55 AM CDT
In force
61 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 24.42 ft at May 6, 2022, 9:00 AM CDT.

actionminormoderate202505/0505/0605/0705/0805/09
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 5, 6:33 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, May 5, 6:33 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 AM CDT Thu May 5 2022

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 314 AM CDT Thu May 5 2022

Through the morning showers and thunderstorms are expected to shift
eastward and weaken as the low-level jet and mid-level shortwave
shift eastward out of the forecast area. The warm front associated
with the approaching surface low will be moving northward during the
morning through southern Missouri, bringing slightly unstable air to
the far southern forecast area. As the low-level jet shifts eastward
into southeastern Missouri, the overlap of lift from the jet and the
warm front could be enough to generate a strong thunderstorm,
organized by the 50-55 kts of 0-6 km shear across this region.
Damaging winds will be the primary concern for any thunderstorms
that become strong to severe this morning.

A lull in precipitation is expected across most of the region this
afternoon through the evening hours in the wake of the shortwave.
During the day the mid-level trough will push eastward, mirrored at
the surface by the advance of the low. As the warm front continues
it's march northward, some instability is expected to build across
the southern half of the forecast area. The amount of instability
that will be able to build into the area is uncertain, ongoing
convection across southern Missouri and northern Arkansas may cut
the region off from quality instability and moisture. SREF guidance
is indicating 60-65 degree dewpoints and up to 500 J/kg of MUCAPE to
areas south of the I-70 corridor. The low will track across the
forecast area overnight Thursday into Friday, bringing showers and a
few thunderstorms back to the region. The scarce instability is the
limiting factor in thunderstorms becoming strong to severe, but I
cannot rule out a thunderstorm organizing in the 40-45 kts of 0-6 km
shear and minor instability across far southeast Missouri overnight
Thursday into Friday. Damaging winds will once again be the primary
hazard with any storms that become strong to severe.

Concerns for flooding remain low across the forecast area given the
breaks in precipitation expected, as well as the overall lack of
robust thunderstorm activity to provide long duration heavy
rainfall. Even so, if a few thunderstorms become strong to severe,
localized ponding and small stream flooding is possible across
isolated areas. The 1.00-1.50 inches of additional rain expected
from this system on top of relatively saturated soils will increase
the probability of minor flooding along some of the mainstem rivers
over the next couple of days.

The surface low will push out of the forecast area Friday morning,
though showers will linger across the area behind the low through
most of the day. Multiple chances of rain, heavy cloud cover, and
the position of the low track will help to keep temperatures
seasonally cool both today and tomorrow. Those of us who enjoy the
60 degree range should savor it, as a major pattern shift will take
place over the weekend.

MRM

.LONG TERM...  (Friday Night through Wednesday)
Issued at 314 AM CDT Thu May 5 2022

Rising heights aloft Friday evening in the wake of the departing mid-
level trough and the advance of a surface high into the region will
help clear precipitation out of the area during the evening and
overnight period Friday. The surface high will keep conditions dry
and cool on Saturday. Over the weekend a 500mb ridge will begin to
build into the mid-Mississippi Valley while across the western CONUS
a large trough will deepen. The resulting robust southwesterly flow
over the mid-Mississippi Valley will extend into the low-levels as
well as the surface high shifts east of the region, increasing warm
air advection into the region. By Sunday, temperatures will be near
to above normal for early May.

Southwesterly flow will continue in the low to mid-levels during the
first half of the work week, increasing warm air advection
dramatically, and pushing 850 mb temperatures into the low to mid
20s. These temperatures are near the climatological maximum for
this time of year, and will launch surface temperatures 20 degrees
above normal. High temperatures Monday through Wednesday have the
potential to break daily records (see Climate section below),
with highs pushing 90 across the region.

While shortwave disturbances will be able to slide into the mid-
Mississippi Valley along the southwesterly flow during the extended
period, the forecast area will be along the southeastern edge of the
500 jet. This will effectively keep showers and thunderstorms to the
north and west of the region, and the WPC cluster analysis is
indicating that the forecast area will remain dry at least through
Tuesday.

MRM

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 627 AM CDT Thu May 5 2022

Rain and IFR conditions will continue at most terminals through
the morning. Sites that currently have VFR ceilings are expected
to drop to MVFR/IFR flight conditions over the course of the
morning. Rain will move out of the area during the afternoon, and
conditions will stay dry through a portion of the evening.
Visibilities will improve as rain moves out of individual
terminals but ceilings will stay IFR through the dry period.
Showers and perhaps a few thunderstorms will return to the region
overnight, any showers that move through individual terminals will
have the ability to reduce visibilities.

Winds will be largely southeast to easterly through the period,
near 10 kts.

MRM

&&

.CLIMATE...
Issued at 314 AM CDT Thu May 5 2022

Record highs for Monday, May 9

STL 92 (1934)
COU 91 (1895)
UIN 90 (1963)

Record highs for Tuesday, May 10

STL 91 (1963)
COU 91 (1928)
UIN 92 (2011)

Record highs for Wednesday, May 11

STL 91 (2011)
COU 90 (1914)
UIN 88 (2000)

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 5, 3:32 AM CDT, 6 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
332 AM CDT Thu May 5 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060845-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
332 AM CDT Thu May 5 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are possible across the area this morning and
overnight. One or two storms may become strong to severe this morning
and again overnight across southeastern Missouri.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

MRM

In the hours before

Local storm report, May 5, 8:25 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 AM     HEAVY RAIN       WASHINGTON              38.55N 91.00W
05/05/2022  E2.50 INCH       FRANKLIN           MO   PUBLIC

            STORM TOTAL RAINFALL - SUBMITTED VIA TWITTER
            WITH PICTURE OF RAIN GAUGE INCLUDED.

&&

LSJ
Local storm report, May 5, 8:57 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
857 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 AM     HEAVY RAIN       CUBA                    38.06N 91.40W
05/05/2022  E2.20 INCH       CRAWFORD           MO   EMERGENCY MNGR

            STORM TOTAL RAINFALL MEASURED VIA AIRPORT
            WEATHER STATION.

&&

LSJ
Local storm report, May 5, 9:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     HEAVY RAIN       1 SSE SAINT PAUL        38.84N 90.73W
05/05/2022  M1.92 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            STORM TOTAL MEASURED VIA GAUGE.

&&

MRB
Local storm report, May 5, 9:32 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
932 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     HEAVY RAIN       5 WSW KNOB LICK         37.66N 90.47W
05/05/2022  E1.38 INCH       ST. FRANCOIS       MO   PUBLIC

            STORM TOTAL.

&&

MRB
Local storm report, May 5, 9:38 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
938 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HEAVY RAIN       CRESTWOOD               38.56N 90.38W
05/05/2022  M2.01 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            STORM TOTAL SINCE WEDNESDAY NIGHT.

&&

MRB
Local storm report, May 5, 9:56 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
956 AM CDT THU MAY 5 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HEAVY RAIN       2 WNW SWANSEA           38.55N 90.02W
05/05/2022  M1.85 INCH       ST. CLAIR          IL   PUBLIC

            STORM TOTAL.

&&

MRB

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 5:22 AM CDTRiver Flood WarningLSXOsage42 hr
May 5, 5:37 AM CDTAreal Flood AdvisoryLSXBoone, Callaway, Cole, Moniteau, Osage3 hr
May 5, 6:00 AM CDTAreal Flood AdvisoryLSXCrawford, Franklin, Gasconade3 hr
May 5, 7:46 AM CDTRiver Flood WarningLSXCole46 hr
May 5, 9:59 AM CDTRiver Flood WarningLSXCole, Osage50 hr
May 5, 10:11 AM CDTRiver Flood WarningLSXCallaway, Osage4 days
May 5, 10:20 AM CDTRiver Flood WarningLSXCrawford, Washington65 hr
May 5, 11:13 AM CDTRiver Flood WarningLSXLincoln6 days
May 5, 11:57 AM CDTRiver Flood WarningLSXSaint Charles20 hr
May 5, 1:22 PM CDTRiver Flood WarningLSXLincoln25 hr
May 5, 2:27 PM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
May 5, 2:57 PM CDTRiver Flood WarningLSXFranklin, Warren50 hr
May 5, 2:57 PM CDTRiver Flood WarningLSXFranklin3 days
May 5, 2:57 PM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
May 5, 2:57 PM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
May 5, 4:51 PM CDTRiver Flood WarningLSXSaint Charles5 days
May 5, 4:51 PM CDTRiver Flood WarningLSXSaint Charles6 days
May 5, 6:50 PM CDTRiver Flood WarningLSXReynolds39 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.